← Return to Change in Taste

Discussion
avmcbellar (@avmcbellar)

Change in Taste

Brain & Nervous System | Last Active: Aug 16, 2019 | Replies (16)

Comment receiving replies
@avmcbellar

Hi, sorry I just saw your questions. I had a ruptured AVM and taking Keppra. About 2 months later, all of a sudden, my taste had changed. I became sensitive to sweets. Food didn’t taste the same to me anymore. I had asked the expert doctors on my neurological team but none knew the reason for this. A couple weeks later my Keppra was discontinued. I was hoping my altered taste was caused by the medication. Now almost 3 years later the issue has not gone away. In addition I have a bitter taste. I currently take no medications. My last one was the Keppra 3 years ago.

Jump to this post


Replies to "Hi, sorry I just saw your questions. I had a ruptured AVM and taking Keppra. About..."

@avmcbellar I’m so sorry that you can’t taste and have a metallic taste now. I, too, have lost some taste, even my favorite ice cream doesn’t taste great anymore. 😥 Did the rupture of the AVM and subsequent surgery, affect a part of the brain responsible for taste? Not sure how old you are, but we lose taste and smell as we age. Any infection or inflammation can also be responsible. I would suggest seeing an ear, nose, and throat doctor (ENT). Get a good checkup and have a discussion. And see if he/she will refer to a large medical center for further testing. Best of luck! And let us know what you find out!

  Request Appointment